Alert archive / New York / Wind Advisories in 2018
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Nov 10, 2018, 3:13 AM EST for Delaware County, Otsego County, New York. It took effect at Nov 10, 2018, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 3:13 AM EST (08:13 UTC)
- In effect from
- Nov 10, 2018, 12:00 PM EST
- Expired
- Nov 10, 2018, 9:22 PM EST
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
Counties Delaware County, NY, Otsego County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 656 m²/s²
- 0-3 km storm-relative helicity
- 685 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS71 KBGM 100813 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 313 AM EST Sat Nov 10 2018 NYZ046-057-110300- /O.NEW.KBGM.WI.Y.0005.181110T1700Z-181111T0300Z/ Otsego-Delaware- Including the cities of Oneonta, Delhi, and Walton 313 AM EST Sat Nov 10 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... The National Weather Service in Binghamton has issued a Wind Advisory, which is in effect from noon today to 10 PM EST this evening. * WINDS...West 15 to 25 mph with gusts up to 45 mph. Gusts at highest elevations may reach 50 mph. * TIMING...This afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
3 follow-up statements
017 WWUS71 KBGM 101623 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1123 AM EST Sat Nov 10 2018 NYZ046-057-110300- /O.CON.KBGM.WI.Y.0005.181110T1700Z-181111T0300Z/ Otsego-Delaware- Including the cities of Oneonta, Delhi, and Walton 1123 AM EST Sat Nov 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 45 mph. Gusts at highest elevations may reach 50 mph. * TIMING...This afternoon through this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
583 WWUS71 KBGM 102006 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 306 PM EST Sat Nov 10 2018 NYZ046-057-110300- /O.CON.KBGM.WI.Y.0005.000000T0000Z-181111T0300Z/ Otsego-Delaware- Including the cities of Oneonta, Delhi, and Walton 306 PM EST Sat Nov 10 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 45 mph. Gusts at highest elevations may reach 50 mph. * TIMING...Peak winds during the early evening hours. Winds diminish by late evening and overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind advisories are issued when sustained wind speeds of at greater than 30 mph and/or wind gusts over 45 mph are expected. Winds of this magnitude could cause minor damage to trees, power lines and weaker structures. Persons in the advisory area should secure all loose objects. If you are traveling through the advisory area keep a firm grip on the wheel, especially for those driving high profile vehicles. && $$
238 WWUS71 KBGM 110222 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 922 PM EST Sat Nov 10 2018 NYZ046-057-110330- /O.CAN.KBGM.WI.Y.0005.000000T0000Z-181111T0300Z/ Otsego-Delaware- Including the cities of Oneonta, Delhi, and Walton 922 PM EST Sat Nov 10 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Binghamton has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Nov 10, 1:01 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 10, 1:01 AM EST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 101 AM EST Sat Nov 10 2018 .SYNOPSIS... It will be much colder through the weekend, as gusty west winds produce scattered lake effect snow showers and flurries from the Twin Tiers northward. Accumulating lake effect snow is expected late today into Sunday for parts of Onondaga, Madison, and Oneida Counties. After dry weather Monday, another large system will bring rain or snow Monday night into Tuesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 10 pm update... Minor changes again this evening to make timing adjustments to the rain area and temperatures. Changeover was timed well. Temperatures on the rise now to the upper 30s and lower 40s, but front just upstream. This will come through in the next few hours dropping temperatures again. Rainfall amounts have been over an inch in the far south. Rises on streams and rivers have been the most there but still minor and nothing to worry about. 315 pm update... A band of steady, occasionally heavy precipitation, continues to translate across CNY/NEPA this afternoon, owing to a vigorous short-wave, favorable upper jet dynamics, and deepening moisture. Effects from wet bulb cooling and melting in the lower levels of the atmosphere have cooled boundary layer temperatures enough for a snow/sleet mix in many locations, particularly the higher elevations, where slippery travel conditions have been reported in spots. A Special Weather Statement (SPS) has been issued to address this situation. Travel could remain locally tricky into the evening commute period, particularly elevated spots and areas near and east of the I-81 corridor. We continue to advertise snowfall accumulations in the higher terrain of 1-2", with locally 3-4" in the Catskills and southern Tug Hill region. Meanwhile, in our far southern zones (mostly along and south of I-84), temperatures have been warm enough for all rain thus far. Based on upstream temperatures to the west and south and continued low-level warm advection into the evening, we still anticipate a slow rise in readings, leading to a change over to all rain, before precipitation tapers off and becomes more showery later this evening. During the pre-dawn hours, an increasing westerly flow and the beginnings of low-level cold advection may cause any residual showers to begin mix with snow. A developing lake-effect band off Lake Erie could briefly extend into western Steuben/Yates, with somewhat more persistent rain/snow showers. The Lake Ontario band should stay north of Oneida County overnight. Lows by daybreak should range from the upper 20s-mid 30s. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... 330 pm update... A cold west-southwest flow will prevail Saturday, as a powerful cyclone tracks across the Canadian Maritimes. Although a few flurries or light snow showers are anticipated from time to time, much of the day should be dry, under partly sunny-mostly cloudy skies. Temperatures are not likely to move much, owing to the low-level cold advection, with highs only in the low-mid 30s. Saturday night-Sunday morning, veering of the low-level winds into the west-northwest (280-290 vector) should shift the Lake Ontario snow band southward, first into northern Oneida, then to near the Thruway corridor (northern Onondaga, northern Madison, and central-southern Oneida). Persistence of the band points to potential accumulations of 2-4". One detractor is less than optimal microphysics, with the best lift below the dendrite growth zone. At least at this early vantage point, accumulations are expected to stay just below advisory criteria. Sunday afternoon, Sunday night, and Monday, the flow should slowly back again into the west and then southwest, as a low level ridge axis crosses CNY/NEPA. Thus, lake-effect bands should lift north and weaken over time. By Monday, weak warm advection forcing may produce some additional light rain/snow showers over parts of upstate NY. Cold air Sunday and Sunday night (highs Sunday only in the 30s, with lows Sunday night in the 20s), should moderate Monday into the upper 30s and lower 40s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The extended period begins with an interesting system that tracks from the Gulf States northeast along the coast to New England by Tuesday afternoon. The GFS continues to show a more eastward track including the ensemble members which would imply a colder/snowier forecast while the operational ECMWF is more westward/warmer with the 850mb low tracking to our west. Best chance for accumulating snow is late Monday night into Tuesday morning. Still much to be decided but several inches of snow is a possibility. Behind this system much colder air will dominate the rest of the extended forecast with temperatures running 10 to 15 degrees below seasonal levels. Tuesday night through Wednesday evening, accumulating lake effect snow looks likely southeast of Lake Ontario that will shift east of the lake by Wednesday night. For the remainder of the area scattered flurries or snow showers. Thursday looks primarily dry with high pressure in the mid Atlantic region and low pressure in the western Great Lakes. This system may impact our weather on Friday with mixed rain/snow showers. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... 06Z Update... With a system departing prior to dawn, general improvement to VFR is expected for all terminals but with lake effect caveats. Scattered snow showers will intermittently cause fuel alternate restrictions at KSYR-KRME before dawn, and then minor restrictions at KELM-KITH-KBGM later this morning. The more significant lake effect snow banding is expected to wait until late afternoon into evening for KSYR-KRME, when 1-2 mile visibility can be anticipated, but other terminals should remain VFR. Winds will become westerly while increasing into the teens knots range during the daytime, with gusts into 20s and perhaps around 30 knots at times this afternoon for at least the NY terminals. Outlook... Late Saturday night through Sunday...Lake effect snow restrictions expected for KSYR-KRME, otherwise VFR. Sunday night through Monday...Mainly VFR. Monday night through Tuesday...Restrictions in rain or snow. Tuesday night through Wednesday...Intermittent restrictions in snow showers, especially KSYR-KRME. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MDP NEAR TERM...MLJ/TAC SHORT TERM...MLJ LONG TERM...RRM AVIATION...MDP
Hazardous weather outlook, Nov 9, 3:47 PM EST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 347 PM EST Fri Nov 9 2018 NYZ015>017-022>025-044>046-055>057-062-PAZ038>040-102100- Yates-Seneca-Southern Cayuga-Steuben-Schuyler-Chemung-Tompkins- Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford- Susquehanna-Northern Wayne- 347 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Locally slick roads are still possible late this afternoon and early evening, due to a wintry mix of snow and sleet, particularly over the higher terrain. Precipitation should change to all rain and taper off this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-018-036-037-102100- Northern Oneida-Onondaga-Madison-Southern Oneida- 347 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...This Afternoon and Tonight. Locally slick roads are still possible late this afternoon and early evening, due to a wintry mix of snow and sleet, particularly over the higher terrain. Precipitation should taper off this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Much colder air will plow across the region over the weekend, producing accumulating lake effect snow late Saturday through Sunday morning. The best chance for more persistent lake snow will be along and north of the Thruway corridor. Monitor the forecast for the latest updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ043-044-047-048-072-102100- Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 347 PM EST Fri Nov 9 2018 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Rain will continue into this evening, heavy at times. Leaf-clogged drains, roadways, and other areas of poor drainage may experience ponding of water. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jurewicz
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:11 AM EST | Winter Weather Advisory | BGM | Madison, Oneida, Onondaga | 30 hr |
| Nov 10, 9:40 AM EST | Special Weather Statement | BGM | Broome, Chemung, Tioga | 80 min |
| Nov 10, 9:47 AM EST | Special Weather Statement | BGM | Broome, Chemung, Tioga | 73 min |
| Nov 10, 10:29 AM EST | Special Weather Statement | BGM | Chenango, Cortland, Schuyler, Tompkins, Yates | 91 min |
| Nov 10, 11:56 AM EST | Special Weather Statement | BGM | Broome, Chenango, Cortland, Delaware | 94 min |
Nearby
Wind Advisories in New York, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.